Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Alveolar Hemorrhage Associated with Pemetrexed Administration
Ryota KurimotoIkuo SekineShunichiro IwasawaEmiko SakaidaYuji TadaKoichiro TatsumiYoko TakahashiYukio NakataniChiaki ImaiYuichi Takiguchi
Author information
JOURNALS OPEN ACCESS

2015 Volume 54 Issue 7 Pages 833-836

Details
Abstract

We herein describe a 67-year-old man with advanced adenocarcinoma of the lung who developed an alveolar hemorrhage (AH) associated with pemetrexed. He received four courses of pemetrexed therapy with carboplatin and seven courses of pemetrexed maintenance therapy. One week after the last pemetrexed administration, the patient developed hemoptysis with deteriorating dyspnea and anemia. Chest images showed diffuse ground-glass attenuation. The diagnosis of AH was based on findings of bloody bronchoalveolar lavage (BAL) fluid, hemosiderin-laden macrophages in the BAL fluid, and a transbronchial lung biopsy sample. This report is the first to describe AH associated with pemetrexed.

Information related to the author
© 2015 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top